My 4 months old golden retriever got opened a bottle of Health Extension Skin & Coat (see link below) and basically spilled it everywhere but drank most of it (maybe 4/5 of the bottle was left).
I just discovered what he did and he hasn’t been showing any signs of pain. Is this going to be toxic for him in such a high quantity?
I can’t find a list of ingredients. However from what I can tell you can expect loose stools to massive diarrhea for the next 3 days. This means that the dog is at risk for dehydration and complications related to that.
If the dog is vomiting go to the emergency vet, asap. If the loose stools continue for more than 72 hours go to the emergency vet or your regular vet.
It may be wise to call your vet, or your nearest emergency clinic for advice. Puppies are more vulnerable.
Another option https://www.aspca.org/pet-care/animal-poison-control
There may be a chargejoanne lMember
Please call Health Extension and tell them what happened. Ask for ingredients. Than call the vet and tell him what happened and tell him the ingredients.
- This reply was modified 10 months ago by joanne l.
“vitamins A, D and E”
Just noticed this. Some vitamins can be toxic in high dosages. Did you contact a vet? I hope all is well.
I called Health Extensions and they said the dog could have some diarrhea. She said nothing in their is toxin. However she is not a vet so here are the ingredients:Vitamin A, Vitamin D, Vitamin E, Primrose Oil, Fish Oil, Choline, Inositol, Phosphorous, Linoleic Acid, Arachmadonic Acid, Wheat Germ Oil, Lecithin
At least this should settle your mind a little. Just call the vet and see what he says.
Yeah, vitamin D and vitamin A are obviously toxic in large amounts.
Note recent dog food recalls
PS: I would only use supplements recommended by the vet (if any) Most are not necessary.
- This reply was modified 10 months ago by anonymous.
This article is for humans but you get the idea.
https://www.livestrong.com/article/153409-what-are-the-most-toxic-vitamins/ excerpt below
Toxicity in vitamin A is known as hypervitaminosis A. Symptoms of vitamin A toxicity are mild headaches, nausea, hair loss and blurred vision. Major adverse effects of vitamin A toxicity include birth defects, liver abnormalities, reduced bone mineral density, and central nervous system disorders, according to the NIH. The UL for adults is 3,000 micrograms of vitamin A daily. The recommended daily intake, however, is just 700 micrograms for women and 900 micrograms for men.
Excess vitamin D accumulates in the liver and can cause bone calcification, headaches, weakness, nausea, vomiting, constipation, kidney stones and frequent thirst and urination. Severe symptoms range from kidney damage and bone weakness to growth retardation in infants and children. The UL for vitamin D is 100 micrograms per day, and you need just 20 micrograms daily to maintain your health.
- You must be logged in to reply to this topic.